Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 24, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 7, 2004, 8:42 PM EDT for Chemung County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 8:42 PM EDT (00:42 UTC)
- Expired
- Jul 7, 2004, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Chemung County, NY
The radar
The Binghamton radar (KBGM), 51 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 080046 FFWBGM NYC015-080345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 842 PM EDT WED JUL 7 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN CHEMUNG COUNTY IN CENTRAL NEW YORK * UNTIL 1145 PM EDT * AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 3 TO 3.5 INCHES OF RAIN HAD FALLEN...AND OFFICIALS REPORTED LOCALIZED FLOODING WAS OCCURRING ON LAUREL HILL ROAD...WHERE A CREEK HAD LEFT IT/S BANKS AND WAS RUNNING OVER THE ROAD. OTHER UNDERPASSES WERE FLOODING IN PARTS OF THE COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAN ETTEN AND ERIN. AREAS AROUND MCDUFFY CREEK AND NEWTOWN CREEK MAY ALSO EXPERIENCE FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 4228 7653 4210 7655 4220 7676 4228 7663 $$ JAB
1 follow-up statement
000 WGUS71 KBGM 080230 FFSBGM NYC015-080400- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1024 PM EDT WED JUL 7 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1145 PM EDT FOR NORTHEAST CHEMUNG COUNTY... AT 1017 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW THAT RAIN WAS ENDING OVER THE COUNTY...AND WILL CONTINUE TO TAPER OFF THROUGH MIDNIGHT. ESTIMATES HAVE SHOWN 3 TO 4 INCHES OF RAIN HAD FALLEN OVER THE TOWNS OF ERIN AND VAN ETTEN. FLOODED ROADS AND CREEKS WERE REPORTED EARLIER IN THE VICINITY OF LAUREL HILL ROAD. THE FLASH FLOOD WARNING WILL CONTINUE IN EFFECT THROUGH 1145 PM AS THIS EXCESSIVE RAINFALL WILL STILL RUN OFF THROUGH THE CREEK BASINS FOR THE NEXT HOUR OR SO. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. $$ JAB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:50 PM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 7, 3:50 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 350 PM EDT WED JUL 7 2004 .SHORT TERM (TONIGHT - FRIDAY)... SHORT WAVE OVER THE OHIO VALLEY ALONG WITH PREFRONTAL TROF CROSSING CWA LATER THIS EVENING WILL CONTINUE WIDESPREAD AREA OF CONVECTION INTO THE EVENING HOURS. CAPE AND WIND FIELDS NOT VERY IMPRESSIVE FOR DEVELOPMENT OF SVR CONVECTION BUT K INDEX/WARM CLOUD LAYER AND HIGH PWATS INDICATE THE POTENTIAL FOR TORRENTIAL DOWNPOURS IN ANY STRONG CONVECTION. ETA MODEL SHOWS STRONG UVV OVER CWA BETWEEN 00-06Z, THIS IS IN RESPONSE TO SHORT WAVE, UPPER LEVEL DIVERGENCE AND ASSOCIATED MID LEVEL JET ALTHOUGH NOT VERY STRONG. BY LATE EVENING CONVECTION SHOULD DIMINISH ACROSS WESTERN ZONES AND AROUND 06Z CNTRL AND EASTERN ZONES. THURSDAY...SFC COLD FRONT CROSSES REGION LATE MORNING/EARLY AFTERNOON PERIOD. ETA MODEL SOUNDINGS INDICATE CAPES AROUND 1000 J/KG. MID/UPPER LEVELS DRY OUT SIGNIFICANTLY BUT ENOUGH LOW LEVEL MOISTURE AND CAPE CONTINUE TO JUSTIFY AFTERNOON CHC POPS FOR TSRA. THURSDAY NIGHT/FRIDAY...AFTER LINGERING EVENING ACTIVITY ACROSS EASTERN ZONES CONVECTION WILL DISSIPATE. SFC HIGH PRESSURE WILL NOSE IN ONFRIDAY BUT H5 COLD POOL AND LOW LEVEL MOISTURE WILL MAKE FOR A PARTLY SUNNY BUT RATHER COOL DAY FOR MID SUMMER. .LONG TERM (FRI NIGHT - WED)... MODELS INDICATING 500 MB ZONAL FLOW REGIME BECOMING ESTABLISHED ACROSS US/CAN BORDER BY THE WEEKEND. LOOKS LIKE FLOW WILL HAVE MORE A WNW SLANT ATTM...AND WITH LOW PRESSURE ENTRENCHED IN VCINITY OF HUDSONS BAY...EXPECTED FLOW TO BE FAIRLY ENERGENTIC...PARTICUARLY AFTER THE WEEKEND. TATHER THAN TRY TO TIME FEATURES OR DETERMINE WHAT IS CONV FEEDBACK...HAVE OPTED TO JUST PAINT THE EARLY PART OF NEXT WEEK WITH CHC POPS. HAVE GONE SLIGHTLY ABOVE NORMAL WITH MAX TEMPS THROUGH THE PERIOD...ALTHOUGH 850 TEMPS ARE DOWN A BIT FROM PREVIOUS MODEL RUNS. && .AVIATION... IN GENERAL...EXPECT SHRA/TSRA TO POP UP AT ANY TIME THIS AFTERNOON AND EVE...WITH ANY CONVECTION PRODUCING MVFR VIS WITH BRIEF IFR/LIFR VISBYS IN VERY HEAVY RAIN AND FOG. MOST SIGNIFICANT CONVECTION LOOKS LIKE IT WILL OCCUR IN THE 22Z-03Z TIMEFRAME. CONVECTION EXPECTED TO WEAKEN AND DISSIPATE AROUND 06Z. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. && SHORT TERM...RRM LONG TERM/AVIATION...CEMPA
Hazardous weather outlook, Jul 7, 4:34 AM EDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 434 AM EDT WED JUL 7 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-071033- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 434 AM EDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS LATE THIS MORNING AND EARLY AFTERNOON WILL BECOME MORE NUMEROUS LATE IN THE DAY AND THIS EVENING. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. MJ
In the hours before
Special weather statement, Jul 7, 6:01 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 601 PM EDT WED JUL 7 2004 NYZ015>018-072300- CAYUGA NY-ONONDAGA NY-SENECA NY-YATES NY- 601 PM EDT WED JUL 7 2004 ...THUNDERSTORMS WITH HEAVY RAIN AND BRIEF GUSTY WINDS MOVING INTO THE AREA... AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CLUSTER WITH HEAVY RAINFALL...NEAR PENN YAN MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...CANOGA AND UNION SPRINGS AT 630 PM...AUBURN AND SKANEATELES AT 645 PM...MARYSVILLE AND ELBRIDGE AT 700 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO ONE AND A HALF INCHES IN ONE HOUR ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING IN TOWNS AND LOW LYING AREAS. WINDS MAY ALSO GUST AROUND 35 MPH AS THESE STRONG STORMS MOVE THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. IF THE STORM STRENGTHENS...BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. JAB
Special weather statement, Jul 7, 6:22 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 622 PM EDT WED JUL 7 2004 NYZ036-037-072315- MADISON NY-ONEIDA NY- 622 PM EDT WED JUL 7 2004 ...THUNDERSTORM WITH HEAVY RAIN AND BRIEF GUSTY WINDS MOVING INTO THE AREA... AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH HEAVY RAINFALL AND POSSIBLE WIND GUSTS AROUND 35 MPH...ALONG A LINE EXTENDING FROM ONEIDA TO LAFAYETTE TO CORTLAND....MOVING EAST AT 20 MPH. THE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE NEAR...STOCKBRIDGE AND PETERBORO AT 645 PM...YORKVILLE AND NEW YORK MILLS AT 700 PM...DEERFIELD AND MORRISVILLE AT 715 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO ONE AND A HALF INCHES ARE POSSIBLE IN A SHORT AMOUNT OF TIME. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING OF TOWN ROADS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. JAB
Special weather statement, Jul 7, 6:57 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 657 PM EDT WED JUL 7 2004 NYZ017-018-036-080000- CAYUGA NY-MADISON NY-ONONDAGA NY- 657 PM EDT WED JUL 7 2004 ...THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING MOVING INTO THE AREA... AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL AND FREQUENT LIGHTNING ...ALONG A LINE EXTENDING FROM SKANEATELES TO MORAVIA...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WITH HEAVY RAINFALL WILL CROSS SKANEATELES LAKE AROUND 705 PM AND THEN BE NEAR...SYRACUSE AND TAUNTON AT 715 PM...EAST SYRACUSE AND POMPEY AT 730 PM...LAKEPORT AND BRIDGEPORT AT 745 PM...PERRYVILLE AT 800 PM. EXPECT HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THE STORM. WINDS MAY GUST BRIEFLY AROUND 30 MPH. LOCALIZED RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN AN HOUR OR LESS. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BOATERS SHOULD QUICKLY FIND SAFE HARBOR. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. JAB
Special weather statement, Jul 7, 7:26 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 726 PM EDT WED JUL 7 2004 NYZ025-044-080030- CORTLAND NY-TOMPKINS NY- 726 PM EDT WED JUL 7 2004 ...THUNDERSTORM WITH HEAVY RAIN AND GUSTY WINDS MOVING INTO THE AREA... AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...NEAR DANBY....OR ABOUT 5 MILES SOUTH OF ITHACA...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...CAROLINE AND SLATERVILLE SPRINGS AT 745 PM...HARFORD AND HUNTS CORNERS AT 800 PM...LAPEER AND VIRGIL AT 815 PM...FREETOWN CORNERS AND EAST FREETOWN AT 830 PM... EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM AND POSSIBLE WIND GUSTS AROUND 35 MPH. LOCALIZED RAINFALL AMOUNTS OF UP TO ONE AND A HALF INCHES ARE POSSIBLE IN AN HOUR. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. ADDITIONAL THUNDERSTORM CELLS WILL BE MOVING THROUGH THE AREA THROUGH 9 PM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. JAB
Special weather statement, Jul 7, 8:05 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 805 PM EDT WED JUL 7 2004 NYZ024-025-036-037-044>046-055-056-080100- BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-MADISON NY-ONEIDA NY-OTSEGO NY-TIOGA NY-TOMPKINS NY- 805 PM EDT WED JUL 7 2004 ...A LINE OF THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE AREA... AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM 28 MILES NORTHEAST OF HAMILTON TO 9 MILES WEST OF WAVERLY...MOVING SOUTHEAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... WAVERLY AND MARATHON AT 825 PM. OWEGO AT 845 PM. NORWICH...COOPERSTOWN AND BINGHAMTON AT 900 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO ONE INCH IN LESS THAN AN HOUR ARE POSSIBLE WITH STRONGER STORMS. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING IN TOWNS AND CITIES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. JAB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:11 PM EDT | Flash Flood Warning | BGM | Tioga | 3 hr |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.